MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH ENZYMATIC CREATININE_2 (ECRE_2)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH ENZYMATIC CREATININE_2 (ECRE_2)
Model Number ENZYMATIC CREATININE_2 (ECRE_2)
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens investigated the impact of etamsylate (also known as ethamsylate or dicynone®), which is reported to be an interferent in enzymatic creatinine assays.Based on the testing, etamsylate interferes with the atellica ch enzymatic creatinine_2 (ecre_2) assay, causing a >10% negative bias, at concentrations less than or equal to 6 mg/dl.Etamsylate is a sulfonic acid drug used as an antihemorrhagic agent.Etamsylate is a hemostatic drug only used outside of the united states.In some countries, it is approved only for veterinary use.Etamsylate is currently not available for use in the united states.
 
Event or Problem Description
Siemens investigated the impact of the drug etamsylate on the atellica ch enzymatic creatinine 2 (ecre 2) assay.Siemens processed samples at varying concentrations (1.50 mg/dl, 3.00 mg/dl, 4.50 mg/dl, and 6.00 mg/dl) of etamsylate for ecre 2 and compared these results with the results obtained a sample with no etamsylate.Siemens observed that the bias was greatest for the sample with the etamsylate concentration of 6.00 mg/dl.There are no known reports of patient intervention or adverse health consequences due to the negative bias observed in ecre 2 results.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 2432235-2020-00392 on 30-sep-2020.Additional information (27-oct-2020): siemens investigation is complete.Siemens will be updating the instructions for use (ifu) for the atellica ch enzymatic creatinine_2 assay to include etamsylate as an interferent.Customers in countries outside the us (where the drug etamsylate may be prescribed) were notified of the interference issue and siemens plan to update the ifu.Etamsylate is a hemostatic drug only used outside of the united states.In some countries, it is approved only for veterinary use.Etamsylate is currently not available for use in the united states.

Brand Name
ATELLICA CH ENZYMATIC CREATININE_2 (ECRE_2)
Common Device Name
ATELLICA CH ENZYMATIC CREATININE_2 (ECRE_2)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
MDR Report Key10606551
Report Number2432235-2020-00392
Device Sequence Number13773564
Product Code JFY
UDI-Device Identifier00630414595795
UDI-Public00630414595795
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K070727
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberENZYMATIC CREATININE_2 (ECRE_2)
Device Catalogue Number11097533
Device Lot NumberALL LOTS
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1